Nursing home neglect does not just occur when a patient is left in his or her bed for days to develop sores. It does not just occur when a patient is not given the proper food or liquids for his or her diet. Nursing home neglect also occurs when a patient is overmedicated by a member of the staff. Today, we will discuss how you can spot the signs of overmedication at nursing homes in Illinois.
Make sure your loved one has an updated list of medications when he or she returns to the nursing home following a visit to the doctor. The instructions for each medication should also be included on the list. Instructions could include how many pills to take each day, if the medication should be taken with food, how to handle side effects and what should be done if a dose is missed.
The most common warning signs of overmedication include the following:
- Ulcers and dry mouth
- Withdrawal from social interactions with friends and family members
You should notify the administration of the nursing home the minute you suspect that your loved one is being overmedicated. You should also contact your family member’s doctor to let him or her know what is happening. You will want to rule out the possibility that the issue at hand was being caused by the drug as an actual side effect.
Do you believe your loved one has been overmedicated at their nursing home in Alton? If so, an experienced personal injury attorney can work to protect the rights of your family member.